Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
link626

Don't wanna go back on accutane. Vitamin A supplements?

Recommended Posts

The last time i was on accutane was back in January 1999.

From my experience, tane is just a temporary solution. now, the cysts have creeped back, especially on my back. They have returned somewhat on my face, too. Of course, not as severe as 7 years ago. The cysts are also invading my eyebrow area. These fucking bitches. There was a time, though, when i was living in a tropical environment, and all my bacne was gone. now it's back with a vengeance.

P.acnes has awaken from sleep.

Since tane is a vitamin A derivative, I thought that I might try taking vitA pills. I guess it's good anyway, because I don't eat a whole lotta veggies.

Anyone here have a good sized daily intake of vitamin A?

Has it improved your zit condition?

Share this post


Link to post
Share on other sites

The last time i was on accutane was back in January 1999.

From my experience, tane is just a temporary solution. now, the cysts have creeped back, especially on my back. They have returned somewhat on my face, too. Of course, not as severe as 7 years ago. The cysts are also invading my eyebrow area. These fucking bitches. There was a time, though, when i was living in a tropical environment, and all my bacne was gone. now it's back with a vengeance.

P.acnes has awaken from sleep.

Since tane is a vitamin A derivative, I thought that I might try taking vitA pills. I guess it's good anyway, because I don't eat a whole lotta veggies.

Anyone here have a good sized daily intake of vitamin A?

Has it improved your zit condition?

if that were the case do you think Accutane would cost as much as it does to some people without health insurance?

Share this post


Link to post
Share on other sites

Accutane is, beleive it or not, safer than the dosage of Vitamin A required to clear acne. Vitamin A is toxic at high doses, and high doses are required to effect acne.

Isotretinoin (Accutane) is a geometric isomer of Vitamin A and administration of one gives rise to a small amount of the other within the body. Isotretinoin hits particular receptors that Vitamin A does not. I think that the only reason taking Vitamin A works at all (at very high dosages) is that enough of it is converted to isotretinoin within the body. But this dosage also results in Vitamin A toxicity. Conversely, i think the fact that part of your isotretinoin dose is converted into a Vitamin A explains the Vitamin A toxicity symptoms when taking Accutane, and the cautions to not supplement with additional Vitamin A.

Bottom line - if your acne has relapsed bad enough, you should try for another course of Accutane rather than risking worse side effects for less results by self-medicating with Vitamin A at the dosage needed to help acne.

Vitamin A supplementation at reasonable levels may be useful after the side effects of an Accutane course have resolved, but not in place of a course.

Share this post


Link to post
Share on other sites

http://www.chiroweb.com/archives/11/07/06.html

there are more links but i care not to find them some people have there beliefes and they stick by them, i feel its important to be open which is why i am telling to this.

if you want to go on vitamin a YOU MUST TAKE NATURAL VITAMIN A most commonly found if liver cod oil.

Natural vitamin a is recognized in your body and processed MUCH more efficiently than synthetic vit a (and derivatives) and due to your body being able to handle natural vit a (found in liver cod oil) you can safly take (or take MORE SAFELY) higher doses. but since you have cystic acne (the acne that gets big i dont know how it would work but i would recommend a high dose if it was V. acne then maybne a medium dose but cystic i would recommend a high dose

a high dose could be 500,000 UI - 300,000 UI (NATURAL)

medium dose could be 300,00 UI - 100,000 UI (NATURAL)

low dose (yet still alot) 100,000 UI - 10,000 UI (NATURAL)

although i do not recommend you take this course of action if you must/want to (like i did) you can call your doc and get labs drawn just like accutane people must get done, but with this you dont HAVE TO take it every month but i would recommend you get a doctor who is WILLING to work with you at such a high dose as one who is NOT willing will try anything to get you OFF of VIT A and on accutane (and if you want to take vit a then take it plus they will be more flexible and give you a more upfront honest answer unlike someone who has a bias opinion (that opinion being you need to stop taking vit a)

just my advice, and please dont try bashing my post i am only stating some information not intended to treat or cure any desease, if someone happenes to use this to treat something thats on them, i am just writing what i have researched you dont agree thats fine you are entitled to your opinion

and i have mine

Share this post


Link to post
Share on other sites

The last time i was on accutane was back in January 1999.

From my experience, tane is just a temporary solution. now, the cysts have creeped back, especially on my back. They have returned somewhat on my face, too. Of course, not as severe as 7 years ago. The cysts are also invading my eyebrow area. These fucking bitches. There was a time, though, when i was living in a tropical environment, and all my bacne was gone. now it's back with a vengeance.

P.acnes has awaken from sleep.

Since tane is a vitamin A derivative, I thought that I might try taking vitA pills. I guess it's good anyway, because I don't eat a whole lotta veggies.

Anyone here have a good sized daily intake of vitamin A?

Has it improved your zit condition?

I don't think it would help. But there is a supplement that you can get from your derm called Nicomide. Look it up because I can't remember what was in it.

Share this post


Link to post
Share on other sites

The last time i was on accutane was back in January 1999.

From my experience, tane is just a temporary solution. now, the cysts have creeped back, especially on my back. They have returned somewhat on my face, too. Of course, not as severe as 7 years ago. The cysts are also invading my eyebrow area. These fucking bitches. There was a time, though, when i was living in a tropical environment, and all my bacne was gone. now it's back with a vengeance.

P.acnes has awaken from sleep.

Since tane is a vitamin A derivative, I thought that I might try taking vitA pills. I guess it's good anyway, because I don't eat a whole lotta veggies.

Anyone here have a good sized daily intake of vitamin A?

Has it improved your zit condition?

Hey - If I was in your shoes (actually I have been almost exactly), I'd really think about another course of accutane. What is your hesitation?

My first course kept me toally clear for 5-6 years. Acne crept back and antibiotics and topicals didn't really help that much. Condition was not as bad as originally though. So I took a second course of accutane, which worked for about the same amount of time, 6-7 years this time. Again the condition crept back, but really, much, much better than originally and this time antibiotics helped quite a bit - I'd give them a 80-90% success rating. For me, both courses were what now would be considered inadequate: the cumulative dosage both times was about 1/2 what is now recommended (I took 62 mg/kg, recommended is 120-150 mg/kg).

I really think that if you take it again, the results will be even longer and better than the first time if not permanent. Especially if you didn't reach that cumulative total the first time.

For what it's worth, I've done a lot of searching on medical websites and recently found a study that shows there are no long term effects on blood cholesterol from multiple courses of accutane. In case that is a worry for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×